Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 6, 2021, 5:33 PM CDT for 4 counties in Wisconsin. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2021, 5:33 PM CDT (22:33 UTC)
- Expired
- Apr 6, 2021, 6:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Green Bay, WI
Counties Langlade County, WI, Lincoln County, WI, Menominee County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 67 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 5:47 PM CDT | HAIL 0.5 | Antigo, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
965
WWUS83 KGRB 062233
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
533 PM CDT Tue Apr 6 2021
WIZ018>021-031-074-062330-
Southern Oconto County WI-Shawano WI-Langlade WI-
Northern Oconto County WI-Menominee WI-Lincoln WI-
533 PM CDT Tue Apr 6 2021
...SPECIAL WEATHER STATEMENT...
At 531 PM CDT, thunderstorms were over central and east central
Wisconsin, mostly south of a line from Merrill to Antigo to
Wittenberg to near Pulaski. Movement was northeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
the strongest storms.
Locations impacted include...
Shawano, Antigo, Pulaski, Gillett, White Lake, Big Smokey Falls,
Dutch Corners, Birch Trails Girl Scout Camp, Gardner Dam Scout Camp
and Veterans Memorial County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4543 8973 4527 8850 4500 8862 4478 8766
4474 8776 4477 8773 4481 8782 4471 8792
4468 8806 4468 8825 4466 8825 4486 8911
4512 8899 4526 9005 4530 9005
TIME...MOT...LOC 2231Z 246DEG 10KT 4529 8993 4515 8891 4489 8903 4470
8820
$$
RDMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 6, 3:19 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 6, 3:19 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 319 PM CDT Tue Apr 6 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 316 PM CDT Tue Apr 6 2021 Another warm early April day across much of the area, with most spots climbing into the 70s, with our warm spots making it to 80 degrees. The exception again is near Lake Michigan where onshore winds are holding temps in the 40s and 50s near the immediate shore. Some low and mid-level clouds were drifting across the region, along with some daytime cumulus over mainly northern WI. Main focus for the short term will be assessing shower/storm chances. For this afternoon into tonight...nearly stationary boundary stretching from near Vilas County to southeast MN is forecast to slowly sag south this afternoon and evening, aided by the flow over the cooler waters of the Great Lakes. Just how far south it gets remains in question, as meso models handling the shallow cold air differently. Winds look to flip to the east/northeast behind the front. The convergence along the boundary will touch of some showers/storms later this afternoon and into the evening, mainly along and north of Hwy 29. Some isolated/scattered shower/storm activity is possible in the warm sector as well through the evening. Warm temps, periods of sunshine and dewpoints in the 50s have allowed CAPE values to build up to 1600 J/kg, highest across central WI. Overall, shear not very impressive, mainly under 25 kts, so not expecting any widespread severe weather, but can't rule out an isolated severe storm with large hail and brief gusty winds. After sunset, surface instability looks to diminish, but elevated instability will remain in place through the night, keeping thunder chances in the forecast across northern WI. It looks to be another mild night with most locations only dropping into the middle 40s to middle 50s, cooler near the shores of Lake Michigan. For Wednesday...the surface boundary will lift back north, placing the entire area in the warm sector. Winds should become south/southeast with gusts to up 20 mph possible. The day looks to start off dry with some sunshine expected, then as a low pressure system approaches from the southwest and a piece of shortwave energy pushes into the western Great Lakes, chances for showers and storms will spread across the area in the afternoon. Severe threat still looking low as CAPEs up to around 1000 J/kg and weak shear will limit overall coverage and organization. However, steep low and mid level lapse rates and relatively low wet bulb zero heights could allow some of strongest storms to produce some hail. With the area being in the warm sector most/all of the day and winds switching to or staying south/southeast, gave temps a boost up as we should be able to warm up into the upper 60s and 70s away from Lake Michigan. .LONG TERM...Wednesday Night Through Tuesday Issued at 316 PM CDT Tue Apr 6 2021 A fairly messy and active period lies ahead for the extended period. Several low pressure systems will progress through the region from the middle of the week through the weekend, leading to a prolonged time period of intermittent precipitation. Wednesday night through Friday... A slow moving vertically stacked low pressure system over the Central Plains will bring active weather into the region for much of this timeframe. Precipitation is more likely Wednesday night through Thursday, but periods of showers will be possible well into Friday as moisture continues to wrap around the low. There will be a small thunderstorm chance Wednesday night given moderate lapse rates around 7 C/km, but with little instability to act on and not much in the way of forcing, don't expect more than a few rumbles of thunder. Precipitable water amounts are a little more impressive, ranging between 1.2-1.4 inches, but again, without the forcing to really capitalize on the moisture present, qpf amounts are likely to be lower. Current forecast calls for around 0.25 to 0.60 overnight Wednesday night, with lower amounts following through Friday as lighter and more intermittent rain follows. Rest of the extended...The end of the work week through the weekend will be a low confidence portion of the forecast. Some models bring another closed low over the region, for another prolonged period of rainfall, while others only clip the region and allow for a drier period for Saturday night into Sunday. In either case, another shortwave follows on the heels of the initial system early next week. Suffice to say, it's unlikely we'll see dry conditions for longer than a day in the current forecast. Temperature-wise, we'll remain above normal through the extended period, although temperatures will cool some. Highs in the 60s this week will gradually give way to highs in the 50s for next week. && .AVIATION...for 18Z TAF Issuance Issued at 1255 PM CDT Tue Apr 6 2021 A frontal boundary stretching from near Vilas County to southeast MN will slowly sag south this evening into northern WI. Scattered shower and isolated thunderstorm activity is expected near the boundary. Greatest potential to see this activity will be at RHI. Most of the activity will be north of AUW/CWA, but a few showers or even a storm could impact these TAF sites in the late afternoon or evening. GRB/ATW/MTW look to stay dry through the TAF period, although a stray shower can't be ruled out through late evening. The area looks to be dry Wednesday morning. Mainly VFR conditions are expected across central and eastern WI. Lower CIGs and VSBYs are expected over northern WI, impacting RHI overnight as they will remain closest to the boundary. Some model guidance brings this low deck into AUW/CWA, but will lean optimistic for the clouds overnight. But confidence is low on when/if the LIFR cloud deck will form overnight. Winds will remain fairly light through tonight, with south/southwest winds for locations south of the boundary, and winds switching to the north then east north of the boundary. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Bersch LONG TERM......Uhlmann AVIATION.......Bersch
Hazardous weather outlook, Apr 6, 2:57 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 257 PM CDT Tue Apr 6 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 257 PM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance for thunderstorms across central and north- central Wisconsin. Widespread severe weather is not expected; however, an isolated severe storm is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance for thunderstorms across the area Wednesday afternoon and night. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated; however, spotters are encouraged to report any hail or gusty winds. LMZ521-522-541>543-072000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 257 PM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms will be possible through this evening. The thunderstorms are not expected to be severe. Patchy dense fog is possible at times. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms will be possible at times Wednesday afternoon and night. The storms are not expected to be severe. Patchy dense fog is also possible. Bersch/Uhlmann
In the hours before
Special weather statement, Apr 6, 3:34 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Green Bay WI
334 PM CDT Tue Apr 6 2021
WIZ030-036-037-045-048-062115-
Waupaca WI-Winnebago WI-Waushara WI-Marathon WI-Portage WI-
334 PM CDT Tue Apr 6 2021
...SPECIAL WEATHER STATEMENT...
At 334 PM CDT, Doppler radar was tracking scattered thunderstorms
along a line extending from 5 miles north of Owen to near Stevens
Point to near Berlin. Movement was east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations that could be impacted include... Oshkosh, Stevens Point,
Waupaca, Mosinee, Abbotsford, Redgranite, Whiting, Amherst, Fremont
and Lake Poygan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4394 8889 4398 8889 4398 8901 4455 8970
4463 8985 4469 8985 4468 8995 4489 9032
4503 9031 4503 9020 4512 9020 4512 9014
4455 8907 4400 8841 4389 8840
TIME...MOT...LOC 2034Z 271DEG 21KT 4506 9057 4455 8963 4401 8896
RDMSpecial weather statement, Apr 6, 4:23 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Green Bay WI
423 PM CDT Tue Apr 6 2021
WIZ018-019-030-031-037>039-048>050-062200-
Calumet WI-Waupaca WI-Shawano WI-Langlade WI-Outagamie WI-
Winnebago WI-Marathon WI-Manitowoc WI-Brown WI-Lincoln WI-
423 PM CDT Tue Apr 6 2021
...SPECIAL WEATHER STATEMENT...
At 421 PM CDT, the eastern edge of an area of scattered
thunderstorms was from Merrill to CLintonville to Appleton.
Movement was east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
some of the storms.
Locations that may see thunderstorms include... Appleton, Wausau,
Manitowoc, Menasha, Kaukauna, Weston, Little Chute, Merrill, New
London and Rib Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4399 8835 4459 8908 4512 9006 4515 9004
4523 8949 4464 8840 4398 8764
TIME...MOT...LOC 2121Z 264DEG 23KT 4511 8995 4460 8901 4405 8835
RDMLocal storm report, Apr 6, 5:27 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
527 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL ANTIGO 45.15N 89.15W
04/06/2021 M0.25 INCH LANGLADE WI TRAINED SPOTTER
&&
RICHMSpecial weather statement, Apr 6, 5:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
533 PM CDT Tue Apr 6 2021
WIZ018>021-031-074-062330-
Southern Oconto County WI-Shawano WI-Langlade WI-
Northern Oconto County WI-Menominee WI-Lincoln WI-
533 PM CDT Tue Apr 6 2021
...SPECIAL WEATHER STATEMENT...
At 531 PM CDT, thunderstorms were over central and east central
Wisconsin, mostly south of a line from Merrill to Antigo to
Wittenberg to near Pulaski. Movement was northeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
the strongest storms.
Locations impacted include...
Shawano, Antigo, Pulaski, Gillett, White Lake, Big Smokey Falls,
Dutch Corners, Birch Trails Girl Scout Camp, Gardner Dam Scout Camp
and Veterans Memorial County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4543 8973 4527 8850 4500 8862 4478 8766
4474 8776 4477 8773 4481 8782 4471 8792
4468 8806 4468 8825 4466 8825 4486 8911
4512 8899 4526 9005 4530 9005
TIME...MOT...LOC 2231Z 246DEG 10KT 4529 8993 4515 8891 4489 8903 4470
8820
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:13 PM CDT | Special Weather Statement | GRB | Vilas | 62 min |
| Apr 5, 10:51 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 84 min |
| Apr 5, 11:41 PM CDT | Special Weather Statement | GRB | Forest | 49 min |
| Apr 6, 12:28 AM CDT | Special Weather Statement | GRB | Langlade | 47 min |
| Apr 6, 1:07 AM CDT | Special Weather Statement | GRB | Langlade | 53 min |
| Apr 6, 1:44 AM CDT | Special Weather Statement | GRB | Langlade | 46 min |
| Apr 6, 2:31 AM CDT | Special Weather Statement | GRB | Marinette | 59 min |
| Apr 6, 2:40 AM CDT | Special Weather Statement | GRB | Portage, Wood | 95 min |
| Apr 6, 3:48 AM CDT | Special Weather Statement | GRB | Menominee, Oconto, Portage, Shawano, Waupaca | 42 min |
| Apr 6, 3:52 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca | 53 min |
| Apr 6, 4:41 AM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 64 min |
| Apr 6, 6:48 AM CDT | Special Weather Statement | GRB | Shawano | 42 min |
| Apr 6, 7:34 AM CDT | Special Weather Statement | GRB | Brown, Outagamie | 41 min |
| Apr 6, 8:00 AM CDT | Special Weather Statement | GRB | Brown | 45 min |
| Apr 6, 8:45 AM CDT | Special Weather Statement | GRB | Calumet, Kewaunee, Manitowoc | 60 min |
| Apr 6, 3:34 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Winnebago | 41 min |
| Apr 6, 4:23 PM CDT | Special Weather Statement | GRB | Calumet, Outagamie, Shawano | 37 min |
| Apr 6, 6:19 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 16 min |
| Apr 6, 6:23 PM CDT | Special Weather Statement | GRB | Marinette | 52 min |
| Apr 6, 6:44 PM CDT | Special Weather Statement | GRB | Marathon | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.